Vaccinations3-in-1 teenage booster side effects
Side effects of the 3-in-1 teenage booster vaccine are usually mild, short lived and happen within 2 or 3 days of receiving the jab. Not everyone will get side effects.
Very common reactions to the teenage 3-in-1 booster
More than 1 child in 10 will have:
- pain, tenderness or redness at the injection site
- swelling or a small painless lump at the injection site
Common reactions to the teenage 3-in-1 booster
Between 1 child in 10 and 1 child in 100 will:
- feel dizzy
- feel or be sick (nausea and vomiting)
- have a high temperature (38C or higher)
- get a headache
Uncommon reactions to the teenage 3-in-1 booster
Between 1 child in 100 and 1 child in 1,000 will:
- get swollen glands
- get pains in their muscles
- feel generally unwell
Rare or very rare reactions to the teenage 3-in-1 booster
Fewer than 1 child in 1,000 will have:
- joint pains
Other side effects
Other side effects that have been reported include:
- shivering and flu-like symptoms
- feeling of numbness or in the vaccinated arm
- a rash
Very rarely a child may have a more severe allergic reaction, known as anaphylaxis.
The healthcare professional giving the vaccine will be fully trained in how to deal with severe allergic reactions and children recover completely with treatment.
Treating 3-in-1 booster side effects
Remember, if you are under 16, you should not take medicines that contain aspirin.
Monitoring vaccine safety
In the UK the Yellow Card Scheme allows doctors, other healthcare professionals, and you to report suspected side effects from any medicine you are taking, including vaccines.
It is run by the Medicines and Healthcare Products Regulatory Agency (MHRA). The MHRA regularly reviews the yellow card reports and if it feels there is a potential problem, will carry out an investigation and, if necessary, take appropriate action.
Most reactions reported through the Yellow Card Scheme have been minor reactions such as rashes, fever, vomiting, and redness and swelling where the injection was given.
There is also a legal requirement for pharmaceutical companies to report serious and suspected adverse events to the MHRA.
Find out how to report a vaccine side effect.
Page last reviewed: 26/03/2019
Next review due: 26/03/2022